MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient developed a burn/blister on the right forearm, during cervical and lumbar spine exam.The blister size is reported as 15 cm long.The patient was examined by the nurse and cooling was applied.It is reported, it is unknown if the injury will heal completely.The reported injury meets the criteria for a serious injury.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The reported injury, second degree burn, most likely occurred as the coil/dstream interface cable was in direct contact with the skin and no padding was used between the cable and the right arm.The coil was inspected after the incident and it was indicated that the cable became hot, due to cable-to-skin contact and no padding used to prevent that contact.In case a distance of 2cm is maintained with padding an injury to the patient is unlikely even if the cable became hot to the touch.Therefore, the injury was determined to be caused by direct cable-to-skin contact as also confirmed by the customer.Contributing factors to this event are as follows: the mr examination room temperature was 22 degrees celsius, which is at the limit as described in the ifu (<22 degrees celsius).The heat dissipation is hindered by a high examination room temperature.A lower examination room temperature reduces the risk on burns, since the patient is less likely to sweat.In this case, it was reported that the patient was sweating.
 
Event or Problem Description

Brand Name
MR 5000 SERIES
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key24275510
Report Number3003768277-2026-100592
Device Sequence Number18623657
Product Code LNH
UDI-Device Identifier00884838112841
UDI-Public(01)00884838112841
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K223442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782152
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight80 KG